Hail, Jones
- When
- May 25, 4:16 PM CST
- Where
- Jones County, Hamlin
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.883, -100.133
7 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 25, 1:10 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 210 PM CDT TUE MAY 25 2004 .SHORT TERM...TO QUOTE THE 63 YEAR OLD BOB DYLAN...TIMES THEY ARE A CHANGIN...AS THE PERSISTENT DRY WEATHER PATTERN GIVES UP ITS HOLD ON THE AREA TO A SERIES OF WAVES/TROF THAT WILL PRODUCE RAIN ACROSS PARTS OF WEST CENTRAL TEXAS. JUST IN TIME FOR THE MEMORIAL DAY WEEKEND. TODAY SHOWERS CONTINUED TO DEVELOP MAINLY ALONG THE 1-20 CORRIDOR WITH A GOOD FETCH OF TROPICAL MOISTURE MOVING ACROSS THE AREA...AND SOME ISENTROPIC LIFT...AND A WEAK FRONTAL BOUNDARY FROM WESTERN OK TO JUST NORTH OF THE BIG COUNTRY AND SOUTH OF LBB. DRYLINE COULD COME INTO PLAY LATER THIS EVENING SO HAVE BOOSTED POPS ACROSS MOST OF THE AREA. SPC DOES HAVE MOST OF THE BIG COUNTRY AND OUR EXTREME WESTERN CWA IN A SLIGHT RISK CATEGORY TODAY...MAINLY FROM DRYLINE ACTIVITY THIS EVENING. DRYLINE LOOKS TO BE JUST TO THE WEST OF OUR CWA...WITH HEATING OUT AHEAD WE COULD SEE SOME STORMS MOVING ACROSS OUR WESTERN COUNTIES THIS EVENING, LAST FEW DAYS HAVE SEEN VERY LITTLE DRYLINE ACTIVITY SOUTH OF I-20 SO WILL KEEP MAIN POPS TONIGHT FURTHER NORTH BUT HAVE BOOSTED POPS ACROSS ALL OUR WESTERN TONIGHT. && .LONG TERM...AFTER RAINS TONIGHT THINGS DRY OUT SUBSTANTIALLY TOMORROW INTO MID DAY THURSDAY. HIGHS ON THURSDAY SHOULD BE IN THE LOW TO MID 90S AREA WIDE. BY LATE THURSDAY A DECENT UPPER TROF MOVES OUR WAY WITH UPPER LEVEL ENERGY AND UPPER DIFLUENCE...ALL ENOUGH TO CONVINCE ME TO BOOST POPS THURSDAY NIGHT AND FRIDAY. BOTH ETA AND GFS SPIT OUT POPS FOR THE AREA... WITH ABOUT A QUARTER INCH QPF IN THE BIG COUNTRY. DYNAMICS ARE SUCH THAT SEVERE WEATHER IS A POSSIBILITY. ANOTHER DRY BREAK ON LATE FRIDAY...SATURDAY AND MOST OF SUNDAY...BY SUNDAY EVENING IMPACT OF TROF DROPPING DOWN FROM THE ROCKIES SHOULD TRIGGER PRE-MEMORIAL DAY FIREWORKS. HAVE INTRODUCED POPS SUNDAY AFTERNOON/EVENING. THINGS SHOULD CLEAR OUT FOR A DECENT MEMORIAL DAY AND FIRST OF JUNE WITH TEMPS NEAR SEASONAL NORMS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 94 72 92 / 40 30 10 30 SAN ANGELO 71 95 73 97 / 30 10 10 20 JUNCTION 70 92 72 93 / 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 27/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 204 PM CDT TUE MAY 25 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-261851- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 204 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A COLD FRONT IN ASSOCIATION WITH THE DRYLINE AND UPPER LEVEL IMPULSES WILL CONTINUE THE THREAT FOR SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. IF ENOUGH AFTERNOON HEATING CAN OCCUR...A FEW THUNDERSTORMS MAY REACH SEVERE LIMITS OVER THE WESTERN PORTIONS OF THE AREA AND THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY NORTHWEST OF AN ABILENE TO BIG LAKE LINE. .DAYS TWO THROUGH SEVEN... A VIGOROUS UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE TOWARDS THE AREA THURSDAY AFTERNOON AND EVENING. THIS WILL LIKELY GET THE DRYLINE ACTIVATED AND POSSIBLY PRODUCE SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING...MAINLY OVER THE NORTHERN BIG COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING OVER THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY. 27/BRAZZELL
The national radar mosaic for the moment the first event began.
7 hail, 1 flash flood. Local standard time, as filed.
Law enforcement official reported water running over Interstate 20.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397360, 5397361, 5397362, 5397363, 5397364, 5397365, 5397366, 5397367.